MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2100-060
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.It may be possible that the balloon became entrapped within the vessel causing the separation during removal; however, this could not be confirmed.Without having the device to examine, the investigation was unable to determine a conclusive cause for the reported difficulties.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
The following information is from a user facility medwatch report: per rn description: armada 35 pta catheter detached within patient.The balloon was inflated then deflated and when dr.Was moving the device out it snapped apart leaving half of the balloon inside the patient.The balloon was able to be removed.Per md: the patient did have an occlusion of the innominate vein with small collaterals filling that region.The decision was made to intervene.We upsized the sheath to a 7-french sheath and crossed the lesion with a berenstein catheter as well as a glidewire.After this was crossed, we then used a 6 x 200 mm armada balloon to balloon the entire region.We then used an 8 x 80 armada balloon without good success and we upsized to a 10 x 60 armada balloon.The armada balloon was taken down, and while withdrawing the armada balloon, the proximal portion of the balloon became disrupted and was only partially removed.The remaining distal portion was still on the wire.We then upsized the sheath to a 10-french sheath and used buddy wire technique to snare the rosen wire and removed the entire apparatus.We then placed pressure over the wound, used 4-0 monocryl to close the subcuticular layer over this and we applied venous pressure for greater than 15 minutes.This was then hemostatic.The balloon was evaluated and all the balloon was removed after the snare technique.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6589803
Report Number2024168-2017-04465
Device Sequence Number1278418
Product Code LIT
UDI-Device Identifier08717648155178
UDI-Public(01)08717648155178(17)200131(10)60830G1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberB2100-060
Device Lot Number60830G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight102